U.S. doctors online nowAsk doctors free
A 32-year-old female asked:

Im taking antibiotic for my sinus infection for 10 days, but after few days on it i've gotten yeast infection. its really itchy, what should i do? thx

1 doctor answer1 doctor weighed in
Dr. Doanh Nguyen, md, faaaai
Allergy and Immunology 14 years experience
Yeast infection: It's a common problem in some patients after taking a course of antibiotic. Antibiotic is used to treat infections. However, it also changes the composition of your normal bacterial flora meaning it also kills the good bacteria in your body so you might get opportunistic infections including yeast infection. You should call your doctor. A dose of anti-fungal medication should take care of it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 4, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.